MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; THERMAL INFUSION FLUID WARMER
Catalog Number 903-00006P
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
During a massive transfusion event using belmont tubing, one of the spikes from the y-site broke off into the bag of blood when the bag was spiked.There was no patient harm associated with this incident.
 
Additional Manufacturer Narrative
The user facility did not inform belmont about this incident when it occurred on august 7th, 2023, belmont became aware of this incident after receiving medwatch report #mw3400690000-2023-8012 on december 18th, 2023.Internal complaint file # (b)(4) has been logged for this incident for traceability.The ri-2 involved in the incident has not been returned to belmont medical technologies for evaluation.The disposable set was discarded therefore could not be sent for review.The broken spike is obvious to the user while interacting with the device.The disposble set can be exchanged to continue infusion.Other spike ports can also be used to continue infusion.No patient impact / harm has been reported.The operator's manual provides instructions on installing the disposable set and additional recommended operator actions.The step-by-step procedures in manual has warning on installing the disposable, "do not kink or twist the tubing" and "do not apply excessive pressure to the pressure transducer.The pressure transducer can be damaged with excessive force.Do not use the system if the pressure transducer is damaged".All 3-spike sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.The risk manager (initial reporter from the user facility) confirmed january 12th, that there are no images or lot number available.Since the lot number was not available, a thorough investigation of the affected lot could not be performed.There were no other complaints received for spike disconnects from other user facilities where the product was distributed based on the lots sold to the customer.The available retain samples from these lots were tested and no issues were identified.As the set was not returned, a precise root cause could not be determined.Therefore no device malfunction could be verified and the root cause could not be determined.We will continue to monitor this issue moving forward.

Brand Name
THE BELMONT RAPID INFUSER, RI-2
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key18515262
Report Number1219702-2024-00003
Device Sequence Number18085890
Product Code LGZ
UDI-Device Identifier00896128002022
UDI-Public896128002022
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number903-00006P
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Initial Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown